MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PERSONA FEM CR PPS CCR NRW SZ8 L; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL

ZIMMER BIOMET, INC. PERSONA FEM CR PPS CCR NRW SZ8 L; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL
Catalog Number 42508006401
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Loss of Range of Motion (2032); Arthrofibrosis (4885)
Date of Event 09/08/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: medical product: psn mc ve asf l 12mm 8-11/gh: catalog#42512100912, lot#65940404; spiked keel left size e osseoti tibia: catalog#42535007101, lot#67234505; 35mm diameter 9.5mm thickness osseoti porous 3-peg patella: catalog#42540500035, lot#66953449.H6: proposed component code: mechanical (g04) - femur.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that the patient required manipulation under anesthesia of the left knee approximately 12 weeks post implantation due to arthrofibrosis; all implants were retained.Diligence is in progress regarding this event; to date all available information has been provided.
 
Event or Problem Description
It was reported that the patient required manipulation under anesthesia of the left knee approximately 12 weeks post implantation due to arthrofibrosis and loss of range of motion.All implants were retained.It was reported that the patient had poor progression of symptom improvement due to non-compliance following the procedure.Corticosteroids and continued physical therapy were prescribed.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections have been updated: b4; b5; b7; e1; e2; e3; g2; g3; h2; h6; h10; h11.The root cause of the reported event was determined to be unrelated to the implanted zimmer biomet device; therefore, a review of the device history records was not performed.Review of the reported event by a healthcare professional identified the following: arthrofibrosis is defined as the development of fibrous scar tissue within or surrounding a joint.Arthrofibrosis is a known postoperative procedure related complication that can occur from surgical implantation of new joint replacement as well as from previous injuries or surgical procedures.Scar tissue formation is a normal healing response; however, the buildup of such can result in pain, stiffness, limited range of motion, and difficulty properly ambulating.If excess scar tissue develops, conservative measures such as exercises or physical therapy would be attempted first.If these attempts fail, surgical intervention such as manipulation under anesthesia, arthroscopic arthrolysis, or open arthrotomy would become necessary to remove the fibrous tissue and restore joint function.Investigation results concluded that the root cause of the reported event is attributed to non-device related factors.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
PERSONA FEM CR PPS CCR NRW SZ8 L
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key24233841
Report Number0001822565-2026-00350
Device Sequence Number18688958
Product Code JWH
UDI-Device Identifier00889024631137
UDI-Public(01)00889024631137(17)341109(10)66919226
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K221479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number42508006401
Device Lot Number66919226
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2026
Supplement Date Received by Manufacturer02/03/2026
Initial Report FDA Received Date02/02/2026
Supplement Report FDA Received Date02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexFemale
Patient Weight100 KG
Patient EthnicityHispanic
Patient RaceWhite